Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 126, NWS Lincoln, IL

May 27, 2000Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2000, 9:17 PM CDT for Macon County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 9:17 PM CDT (02:17 UTC)
Expired
May 27, 2000, 10:00 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Macon County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS53 KILX 280217
SVRSPI
ILC115-280300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN CENTRAL ILLINOIS

* UNTIL 1000 PM CDT

* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 4 MILES WEST OF MACON...OR ABOUT 11 MILES   
  SOUTHWEST OF DECATUR...MOVING EAST AT 25 MPH. ALSO...ANOTHER 
  SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF MAROA.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  DECATUR
  MOUNT ZION
  FORSYTH
  ARGENTA  
  LONG CREEK
  OREANA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3976 8916 3967 8910 3968 8883 4005 8876
          4006 8900

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, May 27, 2:30 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT SAT MAY 27 2000

SEVERAL PROBLEMS NEXT 48 HRS WITH MAINLY TEMPS...LOW CLOUDS...AND
PRECIPITATION. CONCERNED ABOUT SOME SVR WEATHER ACROSS SOUTHERN AND
EASTERN CWA NEXT 8 HRS.

LATEST 18Z SFC ANALYSIS DEMONSTRATING SFC LOW ACROSS CENTRAL
IOWA. SFC WARM FRONT WAS ACROSS NORTHERN ILLINOIS SOUTHEAST
INTO THE OHIO VALLEY. SFC COLD FRONT EXTENDED FROM NORTH CENTRAL
MISSOURI SOUTHWEST INTO THE RED RIVER VALLEY. SFC ANALYSIS
SHOWS MID-UPPER 60S DEW POINTS IN PLACE ACROSS CWA. LATEST 18Z MSAS
DEMONSTRATING AN INSTABILITY AXIS FROM QUINCY TO CHAMPAIGN WITH LI/S
OF -2 TO -5.  LATEST VISIBLE SATELLITE IMAGE DEMONSTRATED LOW CLOUDS
ACROSS NORTHERN ILLINOIS...WITH PLENTY OF CU AND CS ACROSS CWA.
OUTFLOW BOUNDARY WAS ALSO DETECTED IN AND NEAR THE TENNESSEE VALLEY
REGION. LATEST WV SATELLITE IMAGE INDICATING DECENT S/W ACROSS GREAT
LAKES REGION AND SEVERAL S/W EXTENDING FROM SOUTHERN CANADA SOUTH
INTO WESTERN TEXAS.  ANOTHER S/W WAS ALSO ACROSS PACIFIC NORTHWEST.
LATEST 1913Z RADAR IMAGE DETECTING -SHRA DEVELOPING JUST EAST OF
QUINCY AND OTHER ACTIVITY NEAR CHAMPAIGN. OTHER MORE WIDESPREAD
ACTIVITY OVER SOUTHERN ILLINOIS. DEPENDING ON COVERAGE AT ZONE TIME
WILL PROBABLY NOT PLACE POPS IN ZONES. GO WITH SCATTERED WORDING.

MODELS WERE FAIRLY SIMILAR WITH THE MAIN FEATURES OF TROUGH MOVING
ACROSS NEXT 24 HRS. ETA FORMS A H50 CUT OFF LOW BY 12Z SUN ACROSS
NORTHERN ILLINOIS...THEN RIDGE AXIS MOVES TO CWA NEXT 48 HRS.
SOME DIFFERENCES WERE ALSO NOTED...ESPECIALLY WITH HANDLING WITH
SEVERAL S/W NEXT 48 HRS. PREFER MAINLY AN ETA SOLUTION. MODELS SHIFT
HEAVY PRECIPITATION FURTHER SOUTH THIS RUN. OUTFLOW BOUNDARY IN
TENNESSEE VALLEY TOOK AWAY MOST OF GOOD TSTM ACTIVITY AWAY FROM CWA
THIS AFTERNOON. HOWEVER...BELIEVE WE WILL SEE SOME GOOD TSTM LATE
THIS AFTERNOON INTO THE EVENING AS COLD FRONT SLAMS INTO THE WARM...
UNSTABLE AIR IN PLACE ACROSS CWA. LIMITED FACTOR IS GOOD HEATING...
HOWEVER DID HAVE SOME BREAKS THIS AFTERNOON. ETA PLACES (80-90%)
925MB RH ACROSS CWA BY 12Z SUN AND KEEPS IT ACROSS CWA BY 06Z MON
AND THEN DRIES IT OUT OVER WESTERN AND CENTRAL CWA BY 12Z MON. ETA
H85 TEMPS PLACES +14 TO +16 BY 00Z SUN...+08 TO +10 BY 12Z SUN...
+10 BY 00Z MON...+15 TO +10 BY 12Z MON. ETA 305K ISENTROPIC LIFT
INDICATING SOME ISENTROPIC LIFT THROUGH 12Z SUN ACROSS CWA. THEN
AVN 300K ISENTROPIC SFC INDICATING SOME ISENTROPIC LIFT MONDAY
NIGHT/TUESDAY MORNING ACROSS CWA. WILL BRING IN CHC OF SHS AND TSTM
ACROSS CWA MONDAY NIGHT AND TUESDAY MORNING EAST.

EXTENDED WILL INTRODUCE A CHANCE OF SHOWERS AND TSTM THROUGH THE
EXTENDED.

WILL NOT STRAY TOO FAR FROM GUIDANCE. GOING COOLER NUMBERS
TONIGHT CLOSER TO FAN NUMBERS AND COOLER ON SUNDAY.

PRELIMINARY NUMBERS FOR COORDINATION.

SPI EB 055/070 053/082 059 13742
PIA EB 054/069 052/081 058 13742
DEC EB 056/070 053/082 059 13742
CMI EB 056/067 052/080 058 13743
MTO EB 057/070 053/082 058 13743
LWV EB 058/072 054/083 059 13743

.ILX...
IL...NONE.

EH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:46 PM CDTSevere Thunderstorm WarningILXChristian44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.